Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 19, NWS Blacksburg, VA

April 8, 20214 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2021, 9:27 PM EDT for 4 counties in Virginia. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2021, 9:27 PM EDT (01:27 UTC)
Expired
Apr 8, 2021, 10:30 PM EDT
In force
63 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Alleghany County, VA, Bath County, VA, Botetourt County, VA, City of Covington, VA

The radar

The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 9:45 PM EDTTSTM WND DMG3 S Hollins, VATREE DOWN BETWEEN COVINGTON AND CLIFTON FORGE.
Apr 8, 9:45 PM EDTHAIL 13 Sse Hollins, VAREPORTED AT LOVE'S TRAVEL STOPS AND COUNTRY STORES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
423 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

585 
WUUS51 KRNK 090127
SVRRNK
VAC005-017-023-580-090230-
/O.NEW.KRNK.SV.W.0019.210409T0127Z-210409T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
927 PM EDT Thu Apr 8 2021

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  The City of Covington in west central Virginia...
  Central Alleghany County in west central Virginia...
  Southwestern Bath County in west central Virginia...
  Northwestern Botetourt County in west central Virginia...

* Until 1030 PM EDT.

* At 927 PM EDT, a severe thunderstorm was located near Oriskany,
  moving north at 15 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Covington...
  Clifton Forge...
  Eagle Rock...
  Oriskany...
  Hot Springs...
  Iron Gate...
  and Douthat State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail, as well as deadly cloud to ground
lightning. For your safety, move to an interior room on the lowest
floor of a sturdy building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3795 7959 3787 7965 3787 7964 3786 7963
      3754 7981 3759 8001 3763 8003 3803 7998
TIME...MOT...LOC 0127Z 198DEG 12KT 3765 7991 

HAIL...1.00IN
WIND...<50MPH
 
$$

RAB
2 follow-up statements
202 
WWUS51 KRNK 090159
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
959 PM EDT Thu Apr 8 2021

VAC005-017-023-580-090230-
/O.CON.KRNK.SV.W.0019.000000T0000Z-210409T0230Z/
City of Covington VA-Alleghany VA-Bath VA-Botetourt VA-
959 PM EDT Thu Apr 8 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL ALLEGHANY...SOUTHWESTERN BATH AND NORTHWESTERN BOTETOURT
COUNTIES IN WEST CENTRAL VIRGINIA AND THE CITY OF COVINGTON...

At 958 PM EDT, Severe thunderstorms were located near Clifton Forge,
moving north at 15 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Covington...
Clifton Forge...
Eagle Rock...
Oriskany...
Hot Springs...
Iron Gate...
and Douthat State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail, as well as deadly cloud to ground
lightning. For your safety, move to an interior room on the lowest
floor of a sturdy building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3795 7959 3787 7965 3787 7964 3786 7963
      3754 7981 3759 8001 3763 8003 3803 7998
TIME...MOT...LOC 0158Z 198DEG 12KT 3775 7987 

HAIL...1.00IN
WIND...<50MPH
 
$$

RAB
391 
WWUS51 KRNK 090232
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1032 PM EDT Thu Apr 8 2021

VAC005-017-023-580-090242-
/O.EXP.KRNK.SV.W.0019.000000T0000Z-210409T0230Z/
City of Covington VA-Alleghany VA-Bath VA-Botetourt VA-
1032 PM EDT Thu Apr 8 2021

...THE SEVERE THUNDERSTORM WARNING FOR 
CENTRAL ALLEGHANY...SOUTHWESTERN BATH AND NORTHWESTERN BOTETOURT
COUNTIES IN WEST CENTRAL VIRGINIA AND THE CITY OF COVINGTON HAS
EXPIRED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.  However heavy rain is still possible with
this thunderstorm.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3795 7959 3787 7965 3787 7964 3786 7963
      3754 7981 3759 8001 3763 8003 3803 7998
TIME...MOT...LOC 0232Z 198DEG 12KT 3785 7983 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 8:32 PM EDT, 55 minutes earlier.

Area forecast discussion, Apr 8, 8:32 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
832 PM EDT Thu Apr 8 2021

.SYNOPSIS...
A complex low pressure system will keep a front over the region
through Friday. Another low continues the chance of showers
through Sunday. Dry weather is expected behind this system for
Monday and Tuesday.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 820 PM EDT Thursday...

Thunderstorms have manage to take advantage of the instability
provided by today's heating ahead of the shortwave slipping
across the region: surface CAPE of the evening sounding was
~1000 j/kg, so no shock that we are getting some thunder and
lightning: that instability combined by the weak shear has
allowed for some isolated cells to produce some hail.

Will continue to monitor the showers and storms as they slip
across the area: generally expecting things to continue to
remain mostly quiet, though the HRRR is wanting to slightly
organize the line as it skips northeast past Lynchburg as it
slips into Sterling's coverage area.

Following the rain, wedge conditions start to build into the
region, coating the area in areas of fog and low clouds
generally in the foothills and Piedmont, into the Southern
Shenadoah and New River Valley.

Previous Discussion...
As of 150 PM EDT Thursday...

As we head through the afternoon, a shortwave/vort tracks into
the mountains, with upper divergence increasing to the
northeast. High- res models still highlight best shower chances
in a corridor from the Alleghanys of Virginia, southeast into
the piedmont of VA. MLCAPEs of 400-700 J/Kg may be enough to
allow for some thunderstorms. Otherwise, rest of the CWA will
see isolated to scattered showers this afternoon, with lowest
threat across the NC piedmont into the foothills

Tonight, will see shallow wedge hold firm across the piedmont while
rest of the area will stay on the warm side of the front. Tail end
of vort will keep threat of showers high this evening along/north of
a BKW-LYH line, then should see some drying at least south of this
line overnight, which in agreement of the Euro/NAM solution. Could
see some drizzle/fog across the foothills/piedmont of VA outside the
showers, but the wedge overall does not look that strong. Lows in
the 50s most areas tonight.

Friday will see another scattering of showers/storms as another
shortwave pivots across the area, with best chance along/east of the
Blue Ridge. Temperatures overall are dependent on wedge/cloud cover
and showers, but leaned toward cooler MET. Still warm with mid to
upper 60s from Lewisburg-Roanoke-Lynchburg north, to lower to mid
70s south.

Forecast confidence high.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 225 PM EDT Thursday...

Showery and isolated thunderstorms while warm weather continues...

Backdoor front will have partially eroded the wedge by Friday night.
Overnight showers will be less numerous before a cold front
approaches Saturday night, and because of the lack of insolation to
help instability, don't expect any thunder after sundown. Showers
and storms pick up again Saturday afternoon. With the wedge eroded
and the best forcing of the weekend from the front, have isolated
thunder in the forecast for most of the area through Saturday
afternoon and evening. Rain persists through the night into early
Sunday morning, expecting this to be the period of heaviest rain. Up
to three-quarters of an inch in our northernmost counties around
Bath.

On Sunday after the front has passed, may have some lingering precip
before the closed low moves far enough north, which should be late
Sunday. Skies will also start to clear after an overcast weekend.
Despite the cloudiness, temperatures over the weekend will be still
be above normal for the time of year. Daily highs across the
forecast area will be in the high 60s or 70s this weekend.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 200 PM EDT Thursday...

Generally dry early, then an increasing chance for showers along
with a cooling trend later next week.

Ensemble guidance is consistent with indicating shallow ridging
aloft with a flat closed low spinning over the Great Lakes gradually
gaining some amplitude toward the latter portion of next week.
While this pattern will not favor any significant weather for the
Appalachians and central mid Atlantic region, it may not be
completely dry as some weak short waves cross the region especially
as the upper low starts to amplify later in the week. Cooler air
will steadily filter in from the northwest though since we will be
starting off the week above normal expect the cooldown will only
bring us closer to seasonal normals for mid April.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 830 PM EDT Thursday...

Scattered showers and storms continue to press through the area
this evening, bringing brief moments of sub vfr ceilings and
visibilities, as well as some lightning. This wave is expected
to continue to press northeast over the next few hours.

Following the rain comes wedge conditions that will produce
very poor flight conditions in the east, impacting LYH and DAN.
Likewise, confidence has increased in that these wedge
conditions look to also impact BCB and ROA. BLF due to its
proximity away from the BLue Ridge looks to make it through the
night fairly well. LWB still remains of question, but given the
precipitation it has received there this evening, confidence
has risen enough to put fog in for tonight.

Tomorrow will see flight conditions gradually improving for TAF
sites near and east of the Blue Ridge. Following the improving
conditions will be yet another possible wave that could impact
flight conditions in the late afternoon, but high- res guidance
remains variable on how much/when these would impact sites so
any mention of showers/storms have been left out of TAFs at this
time.

Extended Aviation Discussion...

The next round of more widespread sub-VFR conditions arrive
Friday night into Saturday with a frontal boundary and
showers/storms. These conditions may linger into the first half
of Sunday before improving conditions through early next week.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS/WP
NEAR TERM...RR/WP
SHORT TERM...VFJ
LONG TERM...MBS
AVIATION...AMS/RR/WP
Hazardous weather outlook, Apr 8, 9:39 AM EDT, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
939 AM EDT Thu Apr 8 2021

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-091345-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
939 AM EDT Thu Apr 8 2021

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 8, 7:49 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
749 PM EDT Thu Apr 8 2021

VAZ020-090015-
Bath-
749 PM EDT Thu Apr 8 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BATH COUNTY...

At 748 PM EDT, a strong thunderstorm was located near Warm Springs,
moving north at 30 mph. The storm will move very close to the U.S.
220 corridor.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Warm Springs...
Hot Springs...
Burnsville...
and Williamsville.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3822 7971 3820 7956 3796 7970 3799 7985
      3825 7984 3825 7982 3826 7981 3826 7980
      3827 7980
TIME...MOT...LOC 2348Z 194DEG 24KT 3806 7976

RAB
Special weather statement, Apr 8, 8:12 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
812 PM EDT Thu Apr 8 2021

VAZ019-020-023-090100-
Botetourt-Bath-Alleghany-
812 PM EDT Thu Apr 8 2021

...AN AREA OF STRONG THUNDERSTORM WILL AFFECT
CENTRAL ALLEGHANY...BATH AND NORTHWESTERN BOTETOURT COUNTIES IN WEST
CENTRAL VIRGINIA AS WELL AS THE CITY OF COVINGTON THROUGH 900 PM EDT...

At 809 PM EDT, a strong thunderstorm was located near Gala or near
Oriskany, moving north at 15 mph. Other thunderstorms were located
near Natural Well and near Mountain Grove.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Covington...
Clifton Forge...
Warm Springs...
Oriskany...
Hot Springs...
Iron Gate...
and Douthat State Park.

Frequent lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3816 7955 3755 7985 3758 8000 3763 8003
      3822 7984
TIME...MOT...LOC 0009Z 193DEG 15KT 3766 7990

RAB
Special weather statement, Apr 8, 8:38 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
838 PM EDT Thu Apr 8 2021

VAZ045-090115-
Campbell-
838 PM EDT Thu Apr 8 2021

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAMPBELL COUNTY...

At 837 PM EDT, Strong thunderstorm were located over Gladys, or 8
miles south of Rustburg, moving northeast at 5 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Locations impacted include...
Evington...
Rustburg...
Hodges...
Gladys...
Long Island...
and Timberlake.

Frequent lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3708 7911 3709 7912 3709 7913 3708 7914
      3718 7935 3734 7923 3723 7897
TIME...MOT...LOC 0037Z 211DEG 5KT 3716 7912

RAB
Local storm report, Apr 8, 8:47 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
847 PM EDT THU APR 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             2 ENE ORISKANY          37.63N 79.95W
04/08/2021  E0.70 INCH       BOTETOURT          VA   TRAINED SPOTTER

            DIME SIZE HAIL FELL FROM 800 PM TO 802 PM
            EDT.

&&

DS
Local storm report, Apr 8, 9:06 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 PM EDT THU APR 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             2 SSW LYNCHBURG AIRPORT 37.31N 79.21W
04/08/2021  E1.00 INCH       CAMPBELL           VA   TRAINED SPOTTER

&&

RR
Special weather statement, Apr 8, 9:15 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
915 PM EDT Thu Apr 8 2021

VAZ018>020-023-090245-
Botetourt-Bath-Craig-Alleghany-
915 PM EDT Thu Apr 8 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...EASTERN
CRAIG COUNTY IN SOUTHWESTERN VIRGINIA...BATH AND WESTERN BOTETOURT
COUNTIES IN WEST CENTRAL VIRGINIA AND THE CITY OF COVINGTON...

At 912 PM EDT, strong thunderstorms with very heavy rainfall extended
from Mountain Grove to Covington to Hollins.

Winds in excess of 30 mph and pea size hail are possible with this
storm. Very heavy rainfall and frequent lightning can also be expected.

Locations impacted include...
Covington...
Clifton Forge...
Warm Springs...
Millboro...
Eagle Rock...
Jordan Mines...
and Oriskany.

Torrential rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3809 7949 3795 7958 3793 7961 3787 7965
      3787 7964 3742 7994 3756 8021 3820 7977
TIME...MOT...LOC 0112Z 186DEG 8KT 3775 7992

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:12 PM EDTSpecial Weather StatementRNKBath48 min
Apr 8, 8:23 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt37 min
Apr 8, 8:38 PM EDTSpecial Weather StatementRNKCampbell37 min
Apr 8, 8:48 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, City of Lynchburg27 min
Apr 8, 9:15 PM EDTAreal Flood AdvisoryRNKAlleghany, Botetourt, Craig4 hr
Apr 8, 9:15 PM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington90 min
Apr 8, 9:21 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg54 min
Apr 8, 9:40 PM EDTSpecial Weather StatementRNKBedford, Botetourt65 min
Apr 8, 10:14 PM EDTSpecial Weather StatementRNKCampbell61 min
Apr 8, 10:44 PM EDTSpecial Weather StatementRNKBuckingham31 min
Apr 8, 11:55 PM EDTSpecial Weather StatementRNKCity of Lynchburg35 min
Apr 9, 1:28 PM EDTSpecial Weather StatementRNKPulaski32 min
Apr 9, 1:52 PM EDTSpecial Weather StatementRNKBath23 min
Apr 9, 1:58 PM EDTSpecial Weather StatementRNKCity of Radford32 min
Apr 9, 2:05 PM EDTSpecial Weather StatementRNKAlleghany25 min
Apr 9, 2:09 PM EDTSevere Thunderstorm WarningRNKBath51 min
Apr 9, 2:27 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford33 min
Apr 9, 2:29 PM EDTSpecial Weather StatementRNKPulaski31 min
Apr 9, 2:50 PM EDTSpecial Weather StatementRNKGiles25 min
Apr 9, 2:53 PM EDTSpecial Weather StatementRNKAlleghany37 min
Apr 9, 2:55 PM EDTSevere Thunderstorm WarningRNKFloyd50 min
Apr 9, 3:11 PM EDTSpecial Weather StatementRNKCarroll34 min
Apr 9, 3:12 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Grayson, Montgomery, Pulaski, Wythe3 hr
Apr 9, 3:14 PM EDTSpecial Weather StatementRNKCraig31 min
Apr 9, 3:21 PM EDTSpecial Weather StatementRNKBath24 min
Apr 9, 3:31 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Patrick44 min
Apr 9, 3:40 PM EDTSpecial Weather StatementRNKHalifax35 min
Apr 9, 3:56 PM EDTSevere Thunderstorm WarningRNKFranklin49 min
Apr 9, 4:07 PM EDTSevere Thunderstorm WarningRNKHalifax23 min
Apr 9, 4:10 PM EDTSpecial Weather StatementRNKCity of Martinsville35 min
Apr 9, 4:19 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania41 min
Apr 9, 4:31 PM EDTSevere Thunderstorm WarningRNKHalifax44 min
Apr 9, 4:35 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Patrick40 min
Apr 9, 4:40 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania50 min
Apr 9, 5:10 PM EDTSevere Thunderstorm WarningRNKPittsylvania36 min
Apr 9, 5:13 PM EDTTornado WarningRNKPittsylvania33 min
Apr 9, 5:27 PM EDTTornado WarningRNKHalifax, Pittsylvania48 min
Apr 9, 5:55 PM EDTTornado WarningRNKHalifax50 min
Apr 9, 6:00 PM EDTSpecial Weather StatementRNKCity of Martinsville45 min
Apr 9, 6:16 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville44 min
Apr 9, 6:41 PM EDTSpecial Weather StatementRNKMecklenburg34 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.